Algebra and Logic

, Volume 58, Issue 3, pp 232–243 | Cite as

Canonical and Algebraically Closed Groups in Universal Classes of Abelian Groups

  • A. A. MishchenkoEmail author
  • V. N. Remeslennikov
  • A. V. Treier

Using sets of finitely generated Abelian groups closed under the discrimination operator, we describe principal universal classes 𝒦 within a quasivariety 𝔄p, the class of groups whose periodic part is a p-group for a prime p. Also the concept of an algebraically closed group in 𝒦 is introduced, and such groups are classified.


Abelian group universal class principal universal class canonical group discriminability of classes of groups 𝒦-algebraically closed groups ladder vector 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    E. Yu. Daniyarova, A. G. Myasnikov, and V. N. Remeslennikov, Algebraic Geometry over Algebraic Structures [in Russian], SO RAN, Novosibirsk (2016).zbMATHGoogle Scholar
  2. 2.
    M. Prest, Model Theory and Modules, London Math. Soc. Lect. Note Ser., 130, Cambridge University, Cambridge (1988).Google Scholar
  3. 3.
    M. Prest, “Model theory and modules,” in Handbook of Algebra, Vol. 3, M. Hazewinkel (ed.), Elsevier, Amsterdam (2003), pp. 227-253.Google Scholar
  4. 4.
    V. N. Remeslennikov and V. A. Roman’kov, “Algorithmic and model theoretic problems in groups,” in Itogi Nauki Tekhniki. Algebra, Geometry, Topology, 21, 3-79 (1983).Google Scholar
  5. 5.
    N. G. Khisamiev, “Constructive Abelian groups,” in Handbook of Recursive Mathematics, Vol. 2, Recursive Algebra, Analysis and Combinatorics, Stud. Log. Found. Math., 139, Yu. L. Ershov et al. (eds.), Elsevier, Amsterdam (1998), pp. 1177-1231.Google Scholar
  6. 6.
    E. A. Palyutin, “P-spectra of Abelian groups,” Algebra and Logic, 53, No. 2, 140-165 (2014).MathSciNetCrossRefGoogle Scholar
  7. 7.
    E. A. Palyutin, “P-stable Abelian groups,” Algebra and Logic, 52, No. 5, 404-421 (2013).MathSciNetCrossRefGoogle Scholar
  8. 8.
    W. Hodges, Model Theory, Enc. Math. Appl., 42, Cambridge Univ. Press, Cambridge (1993).Google Scholar
  9. 9.
    A. Macintyre, “Model-completeness,” in Handbook of Mathematical Logic, Stud. Logic Found. Math., 90, North-Holland, Amsterdam (1977), pp. 139-180.Google Scholar
  10. 10.
    M. Ziegler, “Model theory of modules,” Ann. Pure Appl. Log., 26, No. 2, 149-213 (1984).MathSciNetCrossRefGoogle Scholar
  11. 11.
    Yu. L. Ershov, Problems of Decidability and Constructive Models [in Russian], Nauka, Moscow (1980).Google Scholar
  12. 12.
    W. Szmielew, “Elementary properties of abelian groups,” Fund. Math., 41, 203-271 (1955).MathSciNetCrossRefGoogle Scholar
  13. 13.
    A. A. Mishchenko, V. N. Remeslennikov, and A. V. Treier, “Universal invariants for classes of Abelian groups,” Algebra and Logic, 56, No. 2, 116-132 (2017).MathSciNetCrossRefGoogle Scholar
  14. 14.
    V. N. Remeslennikov and N. S. Romanovskii, “Quasivarieties and q-compact classes of Abelian groups,” Algebra and Logic, 40, No. 6, 378-383 (2001).MathSciNetCrossRefGoogle Scholar
  15. 15.
    A. A. Vinogradov, “Quasivarieties of Abelian groups,” Algebra Logika, 4, No. 6, 15-19 (1965).MathSciNetGoogle Scholar
  16. 16.
    G. Higman and E. Scott, Existentially Closed Groups, London Math. Soc. Monogr., New Ser., 3, Clarendon, Oxford (1988).Google Scholar
  17. 17.
    P. Eklof and G. Sabbagh, “Model completions and modules,” Ann. Math. Log., 2, No. 3, 251-295 (1971).MathSciNetCrossRefGoogle Scholar
  18. 18.
    L. Fuchs, Infinite Abelian Groups, Vol. 1, Academic Press, New York (1970).zbMATHGoogle Scholar
  19. 19.
    L. Fuchs, Infinite Abelian Groups, Vol. 2, Academic Press, New York (1973).zbMATHGoogle Scholar
  20. 20.
    E. Daniyarova, A. Myasnikov, and V. Remeslennikov, “Unification theorems in algebraic geometry,” in Aspects of Infinite Groups, Algebra Discr. Math. (Hackensack), 1, World Sci., Hackensack, NJ (2008), pp. 80-111.Google Scholar
  21. 21.
    E. Daniyarova, A. Myasnikov, and V. Remeslennikov, “Algebraic geometry over algebraic structures. II. Foundations,” Fundam. Prikl. Mat., 17, No. 1, 65-106 (2011/2012).zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  • A. A. Mishchenko
    • 1
    Email author
  • V. N. Remeslennikov
    • 2
  • A. V. Treier
    • 2
  1. 1.Sobolev Institute of MathematicsOmskRussia
  2. 2.Sobolev Institute of MathematicsOmskRussia

Personalised recommendations